Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 211, NWS Shreveport, LA

December 30, 2002Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 8:46 PM CST for Union County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2002, 8:46 PM CST (02:46 UTC)
Expired
Dec 30, 2002, 9:45 PM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 310246
SVRSHV
ARC139-310345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST MON DEC 30 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 945 PM CST

* AT 845 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF EL   
DORADO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF EL DORADO AT 900 PM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 
MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 945 PM CST.

LAT...LON 3336 9296 3304 9297 3304 9261 3335 9259
          3336 9274

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 7:10 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 30, 7:10 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 PM CST MON DEC 30 2002

UPDATED TO REMOVE TORNADO WATCH FROM NE TX...WHICH EXPIRED AT 7 PM.
OTHER TORNADO WATCH REMAINS IN EFFECT FOR EAST TX LAKES AND NW LA
UNTIL 9 PM.

SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 14 hours 46 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH
TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS
NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA.
THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS
AND LARGE HAIL.  SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE
THROUGH TONIGHT.  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL
BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY
WHICH COULD PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND
BEHIND THE FRONTAL SYSTEM.  HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

20

In the hours before

Special weather statement, Dec 30, 6:52 PM CST, 1 hour 54 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST MON DEC 30 2002

...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST
TEXAS AND PART OF NORTHWEST LOUISIANA...

A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF
NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA.

THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK.
THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH
ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:11 PM CSTSevere Thunderstorm WarningSHVMiller49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.